MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ADMIRAL; SCREW

SEASPINE ORTHOPEDICS CORPORATION ADMIRAL; SCREW
Model Number AP1-704016
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected screw had fractured approximately in half; only the top portion was returned.Multiple attempts were made to obtain further information; no response was received.It is unknown if the remainder of the screw was left implanted.The outcome of the investigation is still pending.Review of labeling: possible adverse events bending, disassembly, or fracture of implant and components loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.
 
Event or Problem Description
On 03 mar 2025, seaspine/orthofix was made aware of a screw backout on an admiral cervical plate construct.The provided x-ray corroborates the report.Removal surgery was performed on (b)(6) 2025.
 
Additional Manufacturer Narrative
Update to h3: device evaluated by manufacturer changed to "yes".Update to adverse event problem codes.Investigation: physical evaluation of the screw observed distal tip sheared off about halfway down the screw shank.However, it is unclear if that was a result of the removal workflow or if that fracture occurred in-situ.Additionally, the screw was returned with an ap1-210034 cervical plate, 2 level, 34mm.Upon investigation it was confirmed that the locking cover on the inferior right side of the plate was broken.This broken locking cover corresponded with the screw that had backed out on the x-ray image provided.Report 3012120772-2025-00033 was created to document the potential ap1-210034 cervical plate, 2 level, 34mm post-operative fracture.Root cause: upon review of the index surgery, it was observed that the surgeon used a shoreline system drill to complete the screw hole preparation step for the related admiral plate.This is off-label use of the shoreline drill as the design is intended for the standard 3.5mm screws in the shoreline system, not the standard 4.0mm screws in the admiral system.The reduced drill flute diameter means that the admiral screws must displace about 6% more bone during screw insertion, which adds shear stress to the screw while creating the plate construct.This can prevent the screw from reaching its intended full seat in the plate pocket and can attribute to more pressure on the screws in the construct post-operatively.

Brand Name
ADMIRAL
Common Device Name
SCREW
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad, CA 92008
7602165655
MDR Report Key21720462
Report Number3012120772-2025-00010
Device Sequence Number3862800
Product Code KWQ
UDI-Device Identifier10889981278847
UDI-Public10889981278847
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K212139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP1-704016
Device Catalogue NumberAP1-704016
Device Lot NumberDM1122352B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AP1-210034 CERVICAL PLATE, 2 LEVEL, 34MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown